Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 2, 2021Snyder County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 2, 2021, 12:49 PM EDT for Snyder County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 12:49 PM EDT (16:49 UTC)
Expired
Jun 2, 2021, 1:30 PM EDT
In force
41 min
Issued by
NWS State College, PA

County Snyder County, PA

The radar

The State College radar (KCCX), 42 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WWUS81 KCTP 021649
SPSCTP

Special Weather Statement
National Weather Service State College PA
1249 PM EDT Wed Jun 2 2021
 
PAZ019-027-021730-
Mifflin PA-Southern Centre PA-
1249 PM EDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN AND SOUTHERN
CENTRE COUNTIES UNTIL 130 PM EDT...

At 1248 PM EDT, Doppler radar indicated a heavy downpour with strong 
gusty winds and occasional lightning over Spring Mills, moving 
northeast at 25 mph.

Wind gusts up to 45 mph are possible.

Locations impacted include...
Woodward, Pleasant Gap, Centre Hall, Millheim, Aaronsburg,
Rebersburg, Spring Mills, Coburn, Madisonburg, Potters Mills, Seven
Mountains, Poe Valley State Park and McCall Dam State Park.

LAT...LON 4069 7769 4071 7770 4073 7768 4072 7770
      4086 7774 4101 7755 4097 7751 4099 7735
      4104 7714 4100 7719 4092 7727 4085 7736
TIME...MOT...LOC 1648Z 230DEG 24KT 4085 7759 

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 2, 12:15 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 2, 12:15 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service State College PA
1215 PM EDT Wed Jun 2 2021

.SYNOPSIS...
Stormy and more humid weather is expected through late week
with drenching downpours possible. Strong to severe
thunderstorms remain possible Thursday afternoon and evening
with the greatest risk focused in the Lower Susquehanna Valley.
Conditions will dry out in time for the weekend before the first
heat wave of the year brings an extended stretch of hot and
humid weather next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
There remains a general consensus for a batch of showers to
expand from around State College northeast toward Wellsboro into
midday. Otherwise, staying mostly cloudy with temps reaching
the mid 60s to lower 70s by lunchtime.

An increasingly moist and marginally unstable airmass will
support a gradual uptick in showers/convection through the
afternoon mainly over the central and western parts of the CWA.
With PWATs climbing over 1 inch in most areas, we anticipate
some moderate to locally heavy downpours (~1") particularly over
the central mtns based on hires model signal. Plenty of clouds
along with anticipated shower activity will hold temps
near/below early June climo with maxTs in the 70-80F range from
NW to SE.

Anomalous moisture plume along western periphery of sub-tropical
ridge surges northward across the Mid Atlantic region tonight
within solid WAA regime. Max PWs are progged to reach 1.50-1.75"
across the southeast zones by 12Z Thursday. There will be some
breaks in the moderate showers, but the overall pattern
supports high likely to categorical POPs (60-80%) per the 6hr
NBM PPI. Clouds and increased low level moisture will continue
to support higher-lows for minTs.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Thursday is shaping up to be the most active day this week in
CPA highlighted severe wx and excessive rain outlooks from SPC
and WPC. The primary threats will be strong to damaging wind
gusts and locally heavy rainfall/isolated flash flooding.

While areas of clouds and showers may be ongoing early in the
period along the evolving warm conveyor belt, pockets of
diabatic heating will contribute to 1000-1500 J/kg MLCAPE. A
gradual intensification of storms should occur during the day
with 35 to 40 kt effective bulk shear promoting the potential
for a few organized structures. Storms should weaken during the
evening as the surface layer stabilizes. Narrow skinny CAPE
profiles and anomalous PWATs should be supportive of highly
efficient rainfall producing showers and thunderstorms capable
of heavy rain rates and potential for localized flash flooding.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A couple of pop up showers or thunderstorms are possible Friday,
mainly in the afternoon, otherwise it will be warmer with highs
in the 70s and lower 80s.

An upper level ridge will begin to build into the eastern US
Saturday into Sunday, with warmer temps building through the
weekend. Highs will be well into the 80s Saturday and into the
lower 90s Sunday, especially over the lower and middle
Susquehanna Valley.

Upper level ridging continues into next week with multiple days
reaching into the 90s through mid week. MaxTs were nudged upward
through the middle of next week. Humidity will also gradually
build with dewpoints into the 60s so can't rule out a pop up
shower or thunderstorm Tuesday and Wednesday afternoon but
widespread convection will be hard to come by given the high
heights over the region.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Rain showers entering SW corner of PA at 11Z this morning and
will make their way NW through the morning. Pop up showers will
form over the area as the day continues. There is a non-zero
chance of thunder at all terminals, but confidence is too low to
include VCTS so kept everything VCSH for the 12Z issuance.

Scattered showers and lowering cigs will begin tomorrow morning
with MVFR restrictions in showers. Southeast terminals
/MDT...LNS/ will stay VFR and mostly dry through the day today.
Trends are to lower vis and cigs as temperatures cool down to
the dewpoints and showers continue late tonight/early tomorrow
morning.

Scattered showers tomorrow morning and perhaps a thunderstorm
tomorrow afternoon and evening, especially across the northern
and western airspace.

Outlook...

Thursday...Widespread restrictions in showers and storms

Friday...Afternoon showers and storms

Saturday...Mostly VFR with chance of afternoon storms

Sunday...Mainly dry with VFR conditions

&&

.CLIMATE...
Monthly & seasonal climate summaries for May/Spring 2021 have
been sent. Overall, May was cooler than average with near/below
normal precip. Spring 2021 (March/April/May) was warmer than
average and with well-below normal precipitation.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl/Gartner
SHORT TERM...Steinbugl
LONG TERM...Banghoff/Travis
AVIATION...Wagner
CLIMATE...Banghoff
Hazardous weather outlook, Jun 2, 5:35 AM EDT, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
535 AM EDT Wed Jun 2 2021

PAZ004-005-030945-
Warren-McKean-
535 AM EDT Wed Jun 2 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-056-
030945-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-
535 AM EDT Wed Jun 2 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms with gusty winds and locally heavy
rainfall are possible Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057>059-063>066-030945-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
535 AM EDT Wed Jun 2 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe thunderstorms with damaging winds 60 mph or greater and
locally heavy rainfall are possible Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Special weather statement, Jun 2, 11:45 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
1145 AM EDT Wed Jun 2 2021

PAZ019-026-021630-
Huntingdon PA-Southern Centre PA-
1145 AM EDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON AND SOUTHERN
CENTRE COUNTIES UNTIL 1230 PM EDT...

At 1143 AM EDT, Doppler radar indicated a heavy downpour with strong
gusty winds and occasional lightning over Franklinville, moving
northeast at 30 mph.

Wind gusts up to 45 mph are possible.

Locations impacted include...
State College, Park Forest Village, Boalsburg, Stormstown, Lemont,
Houserville, Warriors Mark, Pine Grove Mills, Ramblewood, Spruce
Creek, Franklinville, Whipple Dam State Park, Mcalevys Fort, Rock
Springs, Petersburg, Alexandria, Pennsylvania State University,
Pennsylvania Military Museum and University Park Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4061 7818 4062 7817 4063 7819 4069 7815
      4088 7786 4067 7769 4052 7812
TIME...MOT...LOC 1543Z 233DEG 24KT 4063 7808

Colbert
Special weather statement, Jun 2, 12:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1249 PM EDT Wed Jun 2 2021

PAZ019-027-021730-
Mifflin PA-Southern Centre PA-
1249 PM EDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN AND SOUTHERN
CENTRE COUNTIES UNTIL 130 PM EDT...

At 1248 PM EDT, Doppler radar indicated a heavy downpour with strong
gusty winds and occasional lightning over Spring Mills, moving
northeast at 25 mph.

Wind gusts up to 45 mph are possible.

Locations impacted include...
Woodward, Pleasant Gap, Centre Hall, Millheim, Aaronsburg,
Rebersburg, Spring Mills, Coburn, Madisonburg, Potters Mills, Seven
Mountains, Poe Valley State Park and McCall Dam State Park.

LAT...LON 4069 7769 4071 7770 4073 7768 4072 7770
      4086 7774 4101 7755 4097 7751 4099 7735
      4104 7714 4100 7719 4092 7727 4085 7736
TIME...MOT...LOC 1648Z 230DEG 24KT 4085 7759

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:45 AM EDTSpecial Weather StatementCTPCentre45 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.